Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Mapping spaces and homology isomorphisms


Author: Nicholas J. Kuhn; \break with an appendix by Greg Arone; Nicholas J. Kuhn
Journal: Proc. Amer. Math. Soc. 134 (2006), 1237-1248
MSC (2000): Primary 55P35; Secondary 55N20, 55P42
Published electronically: August 29, 2005
MathSciNet review: 2196061
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\operatorname{Map}(K,X)$ denote the space of pointed continuous maps from a finite cell complex $K$ to a space $X$. Let $E_*$ be a generalized homology theory. We use Goodwillie calculus methods to prove that under suitable conditions on $K$and $X$, $\operatorname{Map}(K, X)$ will send an $E_*$-isomorphism in either variable to a map that is monic in $E_*$ homology. Interesting examples arise by letting $E_*$ be $K$-theory, the finite complex $K$ be a sphere, and the map in the $X$ variable be an exotic unstable Adams map between Moore spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P35, 55N20, 55P42

Retrieve articles in all journals with MSC (2000): 55P35, 55N20, 55P42


Additional Information

Nicholas J. Kuhn
Affiliation: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22904
Email: njk4x@virginia.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-05-08062-7
PII: S 0002-9939(05)08062-7
Received by editor(s): September 2, 2004
Received by editor(s) in revised form: November 8, 2004
Published electronically: August 29, 2005
Additional Notes: This research was partially supported by a grant from the National Science Foundation
Communicated by: Paul Goerss
Article copyright: © Copyright 2005 American Mathematical Society